Skip to Accessibility Tools Skip to Content Skip to Footer

Sooo tired of migraines!

I am a 62 F who has suffered with migraines for about 25 yrs now. Mine are caused by smog (I live in a highly polluted area of So Calif), on a smog alert day I am in bed. I have been under the care of a neurologist for about 6 yrs and take Botox injections every 3 month… they seem to help with the severity of them but I still have a daily migraine and I take Imitrex every day…

I live in fear that I am doing harm to my body with the Imitrex but I gotta take it or the headache will not go away. Preventatives have given me side effects where I end up in the ER. I have slipped into a deep depression which I try and fight every day.

I am lucky in that I am retired, have a nice husband, and a nice home that’s paid for. But I am so tired of having these headaches, my neurologist doesn’t know that I take the Imitrex every day, I am afraid he will try and make me stop. I feel like an addict. Sometimes I fantasize about ending it all

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Ellen Schnakenberg
    6 years ago

    Jeanne Flippin – First let me tell you that you are not alone in this struggle. Thankfully there is new information and new treatments coming down the pipeline for us. The hardest part is the waiting. Few people without Migraine understand the torture we endure, sometimes each day.

    If you ever feel that you are in crisis, please seek help. You are a person in pain, and you deserve help. Here is a link that has some super information I really want you to have: http://migraine.com/blog/migraine-crisis-help/

    I am very worried about you taking your Imitrex every day. Please read the label so you’ll understand how it is supposed to be taken. Also, it’s vitally important that you talk to your doctor about this and not hide it from them. If you don’t have confidence in your doctor believing you or treating you, then you are most likely not seeing the right doctor. Here is a link that can help to hook you up with a Migraine specialist, which is a doctor that has had extra training and stays current on the latest and greatest things to help us: http://migraine.com/blog/looking-for-a-migraine-specialist/

    A few things to think about. It sounds like you are aware of Medication Overuse Headache and the changes it can cause within the brain that cause unrelenting pain, but I’m going to provide the link here anyway: http://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/ I’m wondering if you are on a preventive medicine yet? That could be life-changing for you and can be used in concert with the Botox.

    One other thing I want to touch on I hope will help, is the importance of ruling out other conditions. These conditions are called comorbid and when they are treated, can also be life changing for the patient. It’s amazing how something so common as – say, thyroid dysfunction – can impact Migraines, and the amazing improvement that can result from figuring it out and fixing the problem. Have you talked to your doctor about ruling out other conditions before assuming that every headache you’re having is a Migraine that has an *unknown* trigger?

    ~Ellen

  • merrie
    6 years ago

    Hi,
    I was just reading through the stories on here and realized no one had responded to yours. I know that daily migraines are awful, I have them too. But suicide is not the answer. You say you have tried preventatives, but did you know there are over one hundred different meds to try? I’m not saying you will need to try them all, but the has to be one out there that will work to lessen the amount you get. You probably won’t want to hear this, but your daily use of immitrex May be causing you to have medication over use headaches. What happens is your brain gets so used to the meds, that not having it in your system actually causes a headache. So you take the med, and it begins again. Have you ever tried not taking anything for an extended period of time, say one no.th, and seeing if it gets better at all, at least as far as frequency? I know that time period of no meds will be really hard, but you might end up better in the long run. I am in a situation right now that I don’t have any med for my migraines, just anti nauseous med s and I know it’s hard. But why should I bother taking something that doesn’t work anyway if it could make the situation worse with MOH. you should read the stuff on this website about medication overuse and see what you think. I hope you are able to have a candid discussion with your Dr about how your feeling. Sending hugs your way.
    Merrie

  • Poll